Thunderstorm Wind, Wilkes
- When
- July 2, 2:25 PM EST
- Where
- Wilkes County, North Wilkesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.183, -81.150
Large tree down
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 2, 2:20 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 320 PM EDT SAT JUL 2 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... TONIGHT... S/WV CRNTLY PUSHING INTO SRN APPS HELPING TO TRIGGER TSTMS KICKING OFF THE EASTERN SLOPES OF THE BLU RIDGE WITH HTG. COLD FRONT HAS PUSHED SOUTH OF THE FCST AREA...HOWEVER LIGHT NE FLOW HAS ONLY BROUGHT LOW DWPTS DOWN INTO MD AND NRN WV AS THE SFC HIGH SITS WELL NORTH ACROSS MICHIGAN. LOW LVLS REMAIN JUICY ACROSS OUR AREA THIS AFTN. CAPPING WITH DRY AIR ALOFT HAS KEPT FAR WESTERN ZONES FAIRLY QUITE THIS AFTN. A LTL MORE OF THIS SFC DRY AIR WILL PUSH DOWN OVERNIGHT SO WILL SEE ACTIVITY SINK SOUTH AND DIMINISH INTO THE EVENING. SUNDAY AND SUNDAY NIGHT... SFC HI SLIDES EAST OFF THE NE COAST ALLOWING FLOW TO BECOME EASTERLY. WEAKENING FRONTAL BOUNDARY IN NC TO SPAWN SFC LOW OFF THE NC/VA COAST. THIS LOW WILL HELP DRAW DRIER AIR DOWN ACROSS THE EASTERN HALF OF THE FA. ON THE OTHER HAND...SHORT WAVE RIDGING MOVING THROUGH THE TN/OH VLY WILL BRING INCREASE MOISTURE INTO THE WEST. WITH DRY AIR IN THE EAST AND SE DOWNSLOPE FLOW IN THE WEST...CONVECTION ACTIVITY WILL BE LIMITED. MOISTURE CONVERGENCE HIGHEST ALONG EASTERN SLOPES OF NW NC...THEREFORE WILL NEED TO KEEP A CHC IN THAT AREA. MID ATL SFC WAVE AND NE HI PRES DRIFTING TO THE EAST SUN NGT. ANY CONVECTION SUN AFTN WILL ALSO DRIFT EAST AND DIMINISH DURING THE EVENING. WITH EASTERLY FLOW...TEMPS WILL BE A FEW DEGREES BELOW NORMAL. && .LONG TERM (MONDAY THROUGH SATURDAY)... SHORT WAVE RIDGING AND SOUTHERLY FLOW WILL BRING VERY WARM-HOT TEMPS IN THE REGION BY TUE. TEMPS ARE EXPECTED TO SOAR INTO THE MID TO UPPER 80S ACROSS THE MTNS TO LOWER 90S IN THE PIEDMONT. DRY EASTERLY FLOW THIS WEEKEND MAY KEEP DEW POINTS DOWN ENOUGH MON TO KEEP HEAT INDEXES IN THE 90S. TUE...WEAK COLD FRONT APPROACHES THE REGION AND SOUTHERLY FLOW TO INCREASE THE HUMIDITIES LEVELS. HEAT INDICES COULD VERY WELL MAKE IT INTO TRIPLE DIGITS IN SOUTHSIDE VA/NW NC PIEDMONT. CONVECTION DEVELOPING WITH PREFRONTAL ENERGY AND THE FRONT ITSELF COULD ALSO AID IN LOWERING HEAT INDICES. FRONT IS EXPECTED TO STALL ACROSS THE MID ATLANTIC REGION...POSSIBLY SPLITTING THE CWA ON WED. A WIDE RANGE OF TEMPS ARE POSSIBLE ACROSS THE AREA WITH M/U 70S IN THE GRB VLY TO AROUND 90 IN THE PIEDMONT. TEMPS THU THROUGH SAT WILL HOVER AROUND NORMAL. PCPN CHC THIS WEEK... COMPARED TO YESTERDAY...GFS SUGGESTING MORE DRIER CONDITIONS THROUGH THE PERIOD. ON MON...SE FLOW WILL BRING A CHC OF TSRA TO THE NC HIGH COUNTY. ON TUE...FRONT IS EXPECTED TO MOVE INTO THE AREA THEN STALL ON WED. BY THU...GFS PUSHES FRONT INTO THE CAROLINAS. HAVING TROUBLE BUYING INTO THE GFS WITH A WEAK JULY FRONT MOVING THROUGH THE AREA ESPECIALLY AFTER STALLING ON WED WITH NO KICKER. THERE IS A POSSIBILITY AN MCS COULD DEVELOP ON THIS FRONT TO HELP PUSH IT SOUTH...BUT THERE IS NOT INDICATION OF THIS ON THE LATEST RUN. THEREFORE WILL KEEP POPS LOW FOR THE PERIOD. BEST CHC FOR TSRA WILL BE TUE WITH THE FRONT. DIURNAL CONVECTION THU THROUGH SAT WITH BOUNDARY IN THE AREA. BEST AREAL COVERAGE WILL BE ALONG THE NC/VA BORDER. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && JS/RCS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 608 AM EDT SAT JUL 2 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-031015- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 608 AM EDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. AMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT SAT JUL 2 2005 NCZ003-019-020-022025- SURRY-WILKES-YADKIN- 323 PM EDT SAT JUL 2 2005 A BROKEN LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL AFFECT THE FOOTHILLS THROUGH 430 PM. LOCATIONS INCLUDING ELKVILLE...MORAVIAN FALLS... CRUTCHFIELD...AND EAST BEND CAN EXPECT THESE STORMS. LOW LYING FLOODING IN DITCHES AND POOR DRAINAGE WILL OCCUR...AS WELL AS PONDING OF WATER ON THE ROADS. MOVE INDOORS IF THESE STORMS APPROACH YOUR AREA. 05
The Roanoke radar (KFCX), 122 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Large tree down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5467429, 5467430.